Introduction. Polisierositis is a rare but not negligible adverse event of a therapy with clozapine, that occurs usually during the titration phase of clozapine or just after the reachment of the plateau, and politherapy increases the incidence rate. Case report. Ms. C. is a 42 years old smoker woman who suffers from a schizophrenia associated to a borderline personality disorder. In 2007 a therapy with clozapine was introduced with good tolerance and efficacy on her symptoms for a long period. In August 2015, after a period characterized by many psychiatric ward admissions an augmentation with valproic acid and sertraline was done, with partial symptoms improvement. In June 2016, she developed pleuritis and pericarditis and underwent pleural and pericardial drainage. After clozapine interruption (andzuclopentixol titration) the symptoms progressively decreased and in August 2016 she had a complete remission. Conclusions. Even if uncommon, sierositis should be taken into consideration also in long term clozapine treatment, especially when associated with other drugs, as valproate or sertraline, although the role of the latter is less clear. Moreover, patients life habits (smoke), allergic or rheumatological disorders or temporary intake of other drugs (like antifungins) should be recorded carefully for their possible effects on cytochrome P450 substrates.

Trincas, G., Lampugnani, D., Beretta, S., Cornaggia, C., Distefano, A., & Beghi, M. (2017). Late onset clozapine-induced sierositis: The case of ms C. RIVISTA DI PSICHIATRIA, 52(3), 126-128 [10.1708/2722.27765].

Late onset clozapine-induced sierositis: The case of ms C.

Cornaggia, CM;Beghi, M
2017

Abstract

Introduction. Polisierositis is a rare but not negligible adverse event of a therapy with clozapine, that occurs usually during the titration phase of clozapine or just after the reachment of the plateau, and politherapy increases the incidence rate. Case report. Ms. C. is a 42 years old smoker woman who suffers from a schizophrenia associated to a borderline personality disorder. In 2007 a therapy with clozapine was introduced with good tolerance and efficacy on her symptoms for a long period. In August 2015, after a period characterized by many psychiatric ward admissions an augmentation with valproic acid and sertraline was done, with partial symptoms improvement. In June 2016, she developed pleuritis and pericarditis and underwent pleural and pericardial drainage. After clozapine interruption (andzuclopentixol titration) the symptoms progressively decreased and in August 2016 she had a complete remission. Conclusions. Even if uncommon, sierositis should be taken into consideration also in long term clozapine treatment, especially when associated with other drugs, as valproate or sertraline, although the role of the latter is less clear. Moreover, patients life habits (smoke), allergic or rheumatological disorders or temporary intake of other drugs (like antifungins) should be recorded carefully for their possible effects on cytochrome P450 substrates.
Articolo in rivista - Articolo scientifico
Scientifica
Adverse event; Clozapine; Pericarditis; Pleuritis;
clozapine, sierositis
English
Trincas, G., Lampugnani, D., Beretta, S., Cornaggia, C., Distefano, A., & Beghi, M. (2017). Late onset clozapine-induced sierositis: The case of ms C. RIVISTA DI PSICHIATRIA, 52(3), 126-128 [10.1708/2722.27765].
Trincas, G; Lampugnani, D; Beretta, S; Cornaggia, C; Distefano, A; Beghi, M
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10281/188286
Citazioni
  • Scopus 3
  • ???jsp.display-item.citation.isi??? 3
Social impact